MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED; SYSTEM, BLOOD CULTURING
Model Number 441386
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd bactec¿ fx, instrument top, packaged device, a false negative result was obtained.There was no report of confirmatory test.There were no results reported to physicians and there was no patient impact.The following information was provided by the initial reporter: "false negative".
 
Additional Manufacturer Narrative
Initial reporter address: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd bactec¿ fx, instrument top, packaged device, a false negative result was obtained.There was no report of confirmatory test.There were no results reported to physicians and there was no patient impact.The following information was provided by the initial reporter: "false negative.".
 
Additional Manufacturer Narrative
H.6 investigation summary: bd field service engineering went onsite to investigate the issue and confirmed the failures.The engineer noted of contact issues with the rack and reseated racks ensuring the connection and reset the system.This is a confirmed complaint.Device history review is not required as this failure does not allege an early life failure or failure at install.Sample analysis is not required as no samples were returned for analysis.If samples are received at a later date, the complaint may be reopened.Service history review showed no previous complaints related to this failure.The root cause is connection issues.Bd currently has a capa 4777860 open to address connection issues with the vial storage rack.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.Complaints for results are under statistical control for the month of june 2022.The upper control limit was not breached, and no trends have been identified.Review of risk management documentation indicates the potential risk of the reported failure mode was assessed as severity s1 via document baltrmbactecinstraph rev 15, row id 1.2a h3 other text : see h.10.

Brand Name
BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15019744
Report Number1119779-2022-00992
Device Sequence Number6743957
Product Code MDB
UDI-Device Identifier00382904413866
UDI-Public00382904413866
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441386
Device Catalogue Number441386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown